MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number CARDIOHELP-I
Medical Device Problem Codes Failure to Charge (1085); Charging Problem (2892); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A getinge service technician will investigate the affected cardiohelp.A follow-up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
The event occurred in usa during treatment.It was reported that the cardiohelp was running off of battery despite being plugged into the ac power outlet.The customer tried another power cord and another outlet in the room and the cardiohelp continued to display that it was running out of battery and was not charging.No other cardiohelp device was available for a replacement therefore the customer decided to change to a novalung console.No harm to any person has been reported.As the cardiohelp was replaced during treatment, a report is required.Complaint id# (b)(4).
 
Additional Manufacturer Narrative
It was reported that the cardiohelp was running off of battery despite being plugged into the ac power outlet.The failure occurred during treatment.The customer tried another power cord and another outlet in the room and the cardiohelp continued to display that it was running off of battery and was not charging.No other cardiohelp device was available for a replacement therefore the customer decided to change to a novalung console.No harm to any person has been reported.As the cardiohelp was replaced during treatment, a report is required.The patient information was requested but could not be provided.Patient data was requested via email communications on (b)(6) 2026, (b)(6) 2026 and (b)(6) 2026.A getinge technician was sent for investigation on (b)(6) 2026.The technician confirmed that both batteries were not charging and had 0% charge.The technician placed the cardiohelp on ac power supply for half an hour and battery 1 was charged up to 1%.The batteries were replaced and a battery calibration was performed twice, which were successful.After the maintenance testing procedures were performed, the batteries were observed to be losing power and the ac power led indicator was off.The ac power supply was disconnected and the power the batteries were allowed to drain to 95%.The technician connected the cardiohelp to ac power supply and the batteries were able to charge up to 100%.After allowing the cardiohelp charge under ac power supply, the ac power led indicator went out and the batteries started drain in charge again.The technician put the cardiohelp unit on an external dc power source and the power led was lit and the batteries were charging again.The power supply and ac mains connector were found to be defective.The power supply unit and ac mains connector were replaced.The batteries were replaced as a precautionary measure.The technician performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.The log files of the reported cardiohelp device were requested but was not provided.The power supply unit and ac mains connector were found to be defective.A similar complaint with a defective power supply was investigated by getinge life-cycle-engineering on (b)(6) 2023: the power supply unit does not provide any output voltage.This error was confirmed, but the root cause of the error of the purchased part could not be determined.Due to the age of the device and this component power supply unit and ac mains connector, age related aspects can be considered as well.(the cardiohelp was manufactured on 2018-07-19).The cardiohelp system has two redundant batteries with 2 separated battery slots.The system is capable to operate with 1 battery.The redundant design of two usable batteries and the alarming about defect batteries cause a high level of safety.According to the instruction for use, chapter "check before every use", the user should only start the application when the batteries of the cardiohelp are fully charged and calibrated.The calibration of the batteries has to be performed at least every 4 months as described in the ifu chapter ¿calibrating the batteries¿.If not used during transportation the batteries are a backup power supply for the ac/dc power supply via cable.The review of the non-conformities has been performed on 2026-02-03 for the period of (b)(6) 2018 to (b)(6) 2025.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was manufactured on 2018-07-19.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.Based on the results the reported failure "ac power not available ¿ power supply unit" could be confirmed.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id (b)(4).

Brand Name
CARDIOHELP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key23886534
Report Number8010762-2025-0000570
Device Sequence Number15818833
Product Code DTQ
UDI-Device Identifier04058863074863
UDI-Public(01)04058863074863(11)180719
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCARDIOHELP-I
Device Catalogue Number701072780
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown